JOURNAL ARTICLE

Does the risk of arterial hypertension increase in the course of triptorelin treatment?

Laura Palma, Rossella Gaudino, Paolo Cavarzere, Franco Antoniazzi
Journal of Pediatric Endocrinology & Metabolism: JPEM 2018 August 8
30091950

BACKGROUND: Gonadotropin-releasing hormone agonists (GnRH-a) are common treatment options for central precocious puberty (CPP) in childhood. GnRH-a treatment is useful and has a good safety profile, with minimal adverse effects and no severe long-term consequences. The common side effects in children are menopause-like symptoms and local adverse events at the injection site.

CASE PRESENTATION: We present the case of a girl with CPP who developed arterial hypertension from treatment with GnRH-a (triptorelin). Comprehensive diagnostic studies ruled out other causes for her hypertension and its complications. After therapy was interrupted, her blood pressure remained within normal limits for age. Consequently, we hypothesize that the hypertension presented by our patient was related to triptorelin treatment.

CONCLUSIONS: Although the etiology of this adverse event is not known and only some hypotheses can be made, clinicians should be aware that arterial hypertension might appear during triptorelin treatment in childhood with CPP. Therefore, they should routinely monitor the arterial blood pressure of patients under treatment.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
30091950
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"